I'm sorry, hon, it sounds like it could be going down. Are you having trouble physically moving? Made of lead feeling? Or just sad? or both?
Lamictal isn't causing this, and no it doesn't make you drowsy. Some people have a terrible time getting off effexor. Esp such a massive dose!!!!!!!!. The Lamictal doesn't have to be moved up sooooooooo slowly! Usually it's about 7-10 days at most for every 25mg up. it's not really therapeutic until 200mg. Ask you doc if maybe you can speed things up a little! Sometimes, we just crash when a stabilizer is introducd, but Lamictal doesn;t usually have that effect; usually it's the depakote, lith, and others and/or the antipsychotics. It is probably the reduction in Effexor and could just be the time of year, fall is the most common time to crash.
I have very troubled alcoholic parents that drink themselves into oblivion all day and night and that can consume me too if I am not careful, just try to think about how you can improve your own life more, learn all you can about your disorder so you can help get it better soooner, and maybe read, it doesn't take any physical energy, keeps your mind occupied. Read anything, doesn't matter, whatever interests you. If you aren't having the paralysis feeling, light exercise, a brisk walk outdoors in the cool air may help. I hope I dont' sound lame, I have been where you are and worse, and sometimes, there just aint a darn thing to do but wait it out, it isn't forever, and it WILL get better. Your bipolar remember???????? Keep in frequent touch with your pdoc if you are getting worse CALL HIM! Tell him you are concerned with how long this process is going to take at this rate, the trick is be a part of your care, not just a patient. Voice your concerns. Don't just blindly follow because he/she is an MD, they dont know exactly what you need, because the whole thing is subjective on your part, you both just treat it as it comes.
I hope this helps you some, talk to your husband too, involve him in this, he needs to be part of every bit of it, the last thing in the world you need is to be feeling alone at home with him.
Feel better soon, hon,
Thanks so much! I am going to call my pdoc today and just ask him what can be done. I am feeling a little better today............not as heavy,,,,yes, yesterday it was like I could barely move.....I was just zoned out and everything felt heavy--like I had cement tied to my ankles...I made it through the day though...I kept thinking,,,I just want to go home and sleep, but then I just kept pushing myself to make it through the day...
I have been talking to my husband regularly--he went with me to my pyschologist appointment and things have been really good. He has been really supportive and listened and tried to encourage the best he can. I think some of this was triggered by all the issues with my mom and dad.....my mom just right out talks bad about my dad to me and I have to listen to that...not to mention that one minute she is trying to do the nice supportive "mom" things and the next minute, if you say something she doesn't like or don't do what she wants,,,she just snaps--I mean, she can be the nicest, sensitive person and then BOOM--the most hateful, mean person EVER....it is so confusing to me--even though, I am an adult--I still would like to have a relationship with my mom and I am just beginning to accept the fact that it is probably never going to happen.
Seeing my dad so miserable and biting his tongue is another issue I have---he doesn't say much and doesn't respond to her-- Ithink in a way that is very strong of him, but in another way, I want to take up for him...it is taking such a toll on him--physically you can see it! So anyway, I think some of my feelings yesterday were from that and then some of it is just this time of year and going down, I am afraid........Although I don't feel sick to my stomach and was able to eat last night and was able to get up and get going this morning--I just feel really numb and in slow motion.....no feelings of anything--other than numbness and emptiness--what do you do--just wait until it passes,,,I guess........Thanks so much for your words of encouragement and support...you have no idea how much it helps to hear from others who struggle and can truly relate.
No problem, Sassie that's what we are all here for, to support each other!
Yeah, the weight gain issue - only some drugs do it, namely Zyprexa, Risperdal, lithium and Depakote. That's a reasonable assumption, someone who has never been overweight suddenly gains thirty pounds, but the others don't. Seroquel has a very tiny possibility, but no one I know including myself has had a problem with it. And you are sooooo right. eating 2000 calories of healthy food won't put on weight like 2000 of junk and sweets. It's a different metabolizing that goes on with those foods. Short acting energy and faster to go to fat. Also, EXERCISE! No real weight loss without it, sorry, no getting around it. Exellent for the moods, too. If you can, if you have the leaden paralysis you just cant and I totally understand that. I coudln't even get out of bed to take a wakl around the house, it was so hard I would literally be out of breath just walking from the bedroom to the kitchen. Unbelieveable hell. I am having a tiny bit of it lately, haven't been able to do but about 1/3 to 1/2 of my usual exercise, and have already lost muscle tone. Usually I'm in bed by now, so I'm thankful that's all I have, thanks to Lamictal. It will help pull you out when it gets higher dosage, although you may still have problems coming off the Effexor. Still don't have any idea why your doc doubled the Lexapro, just trading one problem for the same.
If it was me, personally I would find another doc!